MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO60
Medical Device Problem Codes Entrapment of Device (1212); Failure to Shut Off (2939); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return of the device for analysis is anticipated.If the device is received for analysis, a supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During a procedure, the diamondback peripheral orbital atherectomy device (oad) would not turn off.The target lesion was located in the anterior tibial artery and was accessed via a pedal approach.During the initial treatment pass, the oad came into contact with calcium and would not stop spinning.The oad removed from the patient while it was still spinning and was unplugged to stop the device.It was noted that the tip of the viperwire seemed spongy, but there were no fractures observed.A second oad and balloon angioplasty were used to complete the procedure with no patient complications.
 
Additional Manufacturer Narrative
The reported oad was received for analysis.Also received was the guide wire utilized in the procedure, and the guide wire was returned with the spring tip fractured off and missing.Adhered and embedded biological material was observed on the driveshaft and crown of the oad.The morphology and exact root cause of the accumulated material is unknown.A guide wire was unable to be passed through the area of adhered biological material and embedding material was located within the driveshaft filar.The occluded section of the driveshaft was removed, and the guide wire passed through the rest of the driveshaft and handle assembly without resistance.The oad was turned on and off multiple times without any issues observed.The oad spun at all speeds and functioned as intended with no abnormalities observed.The guide wire was analyzed using scanning electron microscopy.Analysis revealed that the guidewire support ribbon was properly soldered during manufacturing, however, the proximal solder joint had dents that may have been a result of shipping and/or handling.No radiopaque particles were found on the oad tip bushing, which indicates that the oad tip bushing did not come into contact with the guide wire spring tip.At the conclusion of device analysis, the reported event that the oad would not stop spinning was unable to be conclusively confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The material inspection report for the reported guide wire was unable to be reviewed, as the lot number was not provided.Per additional information received from the site, the spring tip fracture event likely occurred during handling while packing the device after the procedure for shipping.The site confirmed via imaging that there was nothing remaining in the patient following the procedure, and no fracture was observed when the guide wire was removed.There is no alleged malfunction against the guide wire, therefore the guide wire fracture does not meet the definition of a complaint.Csi id# (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8888134
Report Number3004742232-2019-00210
Device Sequence Number16673939
Product Code MCW
UDI-Device Identifier10852528005206
UDI-Public(01)10852528005206(17)210430(10)268398
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberDBP-125MICRO60
Device Catalogue NumberDBP-125MICRO60
Device Lot Number268398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1